MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis of the device revealed that the device failed to meet specifications; the device failed functional testing due to an intermittent output voltage.The confirmed malfunction is related to the reported event.Closer inspection with a dmm revealed an intermittent lack of continuity prior to the connector strain relief.The power (red) wire was open.The most likely root cause of the reported event can be attributed to mishandling of the cac adapter cable near the strain relief.Information for use-the power supply connections are identical and are used to connect to any of the power sources (batteries, ac adapter or dc adapter).The controller should always be connected to two power sources for safety.Always keep a spare controller and fully charged spare batteries available at all times in case of an emergency.A green indicator light on the adapter will indicate proper connection.Ensure that the power indicator on the power adapter cable turns green before plugging into the controller.It further warns that damaged equipment should be reported to the manufacturer and inspected.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported that while at a clinic visit, the patient reported that the ac adapter, (b)(4), stopped working.The vad coordinator checked all cable connections on adapter and found them to be secure.The coordinator plugged in the ac adapter to the outlet in clinic and was able to confirm that the adapter was not delivering power to the controller while connected.The coordinator did note that the ac adapter cord at the connector for the controller was sharply bent at a 90 degree angle just proximal to its strain relief and questions if there was internal damage to the wiring at that point.The controller ac adapter was replaced with no reported consequence or impact to the patient.No further information was provided.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6902920
Report Number3007042319-2017-03447
Device Sequence Number566564
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR